I have to question your decision to go off the Toprol and seek treatment from a herbalist.
Pharmaceuticals in the United States have a very strong advantage going for them - 1) they are tested under clinical conditions for efficacy and harmful effects and must pass certain standards before they are allowed to be sold. 2) they are manufactured under stringent conditions of quality control so that dosages are uniform from batch to batch. 3) the manufacturer publishes the ingredients so that you know what it is you are putting in your body.
You say a "Chinese herbalist" put you on "natural herbs". "Natural" does not automatically mean "safe" or "effective", although many people apparently assume it does. Arsenic, E. coli, and gangrene are all "natural" but I don't recommend them.
What herbs is the herbalist using? Where does he get them? Is it always from the same source? What dosage is he giving you and why? These are a few questions you might ask.
Herbs are drugs. Drugs can kill you. You say you have an arrhythmia. Arrhythmia can kill you. Do you see my point? From what you have told me, you are playing with your life, here.
You say you feel "horrible". The first place I would investigate is the herbs you are taking. I recommend you get a written explanation of what he is giving you (so that you will have all the details) and see a cardiologist to be treated in a scientific manner.
Western medicine is far from perfect, especially as it is distributed or denied in the United States, but it least it is based - to some extent - on hard science.
Science isn't perfect either, but it beats mysticism, in my book, at least where my health is concerned.
And to answer your Toprol question: No. It is strongly advised that if you are going to stop taking Toprol that you gradually reduce the dosage over time. Stopping "cold turkey" can..oh...what's the word...."kill" you.
Well, I kinda didn't finish my story. When I originally tried this "Traditional Chinese Medicine", I was only taking these herbs for about 6 weeks. This type of healing is not supposed to be long term, and basically "rebalances your body". I noticed a difference after a few days. No heart palpitations at all and my sleep patterns were alot better as well. I really appreicate your response, but I am not at all sure that these feelings I am having are from going off my meds. Especially since it all started about 2 months after.
I read your latest post and I agree with you. If your current symptoms started two months after discontinuing Toprol, it seems pretty unlikely that they are related.
Hoping you feel better soon,
I was on Toprol xl for about 6.5 years and diovan as well. it was Hell !
worst ever drug iv taken in my life. so meny side effects and problems
I dont agree with post no 1 to your first question asked - as clearly this person must work for drug company ? however the FDA isnt what it use to be in America ! its cutt back and they no longer check as they use to
check drugs - its known that alot of drugs are fast tracked threw the fda
for approval - that means they are short tested only! and not tested like they should be. this is totaly why so meny people have adverse side effects and problems with drugs perscribed ! same for prolbems with foods we eat daily - there is always something wrong or found that caused problems ! the fda isnt what it use to be simple as that !
now I also went to Natural healing center for help and took a few herbs
and things to detox my body of the drugs, after I weened off them slowly it took 4months to get off the toprol xl - and to be honest I got
withdrawal symptoms afterwords for about 3 months ! these drugs if your on long enough will hook you ! another problem is your b.p will
go high, once your off the medications cold turkey ! sometimes even when you ween off slow it happens ! as your use to the drugs effects
so up goes the b.p ! the Natural meds wont work ! and alot of times they interact with the chemical meds you took before , as it takes months to get the chemicals out of your system. detox or not !
for now I myself cant get fully off the chemical drugs for b.p as my b.p goes up like crazy high ! when off them even for a day ! so I must take something to keep it down. I sometimes wish I never took b.p meds before , as I never had real high b.p before takeing them - but I listened to a good Doctor ! so there you go !
well take care and best of luck , I do hope the Natural meds work for you
and help you ! its a slow slow process of healing .. I know been there.
Im working now on finding a way off the chemical drugs without haveing
my bp sore high again ! I feel totaly addticted to the meds !
booger the nose